Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 9, 2018, 4:03 PM CDT for Ozark County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 9, 2018, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
County Ozark County, MO
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314 WWUS83 KSGF 092103 SPSSGF Special Weather Statement National Weather Service Springfield MO 403 PM CDT THU AUG 9 2018 MOZ105-092145- Ozark MO- 403 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK COUNTY UNTIL 445 PM CDT... At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near Gainesville, or 20 miles north of Mountain Home, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Norfork Lake... Gainesville... Hardenville... Sycamore... Tecumseh... Zanoni... Udall... LAT...LON 3673 9247 3674 9220 3650 9216 3650 9251 TIME...MOT...LOC 2103Z 357DEG 11KT 3663 9234 $$ DSA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:23 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 9, 3:23 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Springfield MO 323 PM CDT Thu Aug 9 2018 .SHORT TERM...(This evening through Friday) Issued at 244 PM CDT Thu Aug 9 2018 We will continue to see two main areas of scattered showers and thunderstorms for the remainder of this afternoon and early this evening. One area will be west of the Highway 65 corridor where upper level short wave energy is providing a focus. A second area will be across south-central Missouri. While we will likely see isolated storms in between these two areas, there is a relative minimum in CAPE in a corridor from around Buffalo to Rolla. Thermodynamic and moisture profiles will continue to favor a threat for downburst winds and perhaps some hail with storms into early this evening. Storms will then die off by late evening with mainly quiet weather expected overnight. We will then see another opportunity for scattered storms tomorrow afternoon primarily across southeastern Kansas and central Missouri as approaching short wave energy drives a surface boundary into that region. It once again appears that downburst winds and hail may accompany a few of these storms. High temperatures once again look on the warm side with most areas reaching the lower 90s. Middle 90s look quite possible around Joplin. .LONG TERM...(Friday Night through Thursday) Issued at 244 PM CDT Thu Aug 9 2018 That surface front will slowly push south through the Ozarks from Friday night into Saturday. This feature will keep the potential for scattered showers and thunderstorms in the forecast. Temperatures will also be a tad cooler with most areas seeing upper 80s and lower 90s for highs (near normal). We will then maintain some PoPs for thunderstorm potential into Sunday as that front stalls over the area. We generally went in the 20-30% range (isolated to widely scattered) as there may not be much in the way of mid/upper level support. That will change as we get into the Monday through Thursday time period as a closed upper level low slowly moves east and opens up across the central Plains and then Mid-Mississippi Valley. This feature will provide an extended focus for showers and thunderstorms. This is a welcome opportunity for the drought- stricken areas across the region. The expected clouds and precipitation will likely keep temperatures below normal. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1149 AM CDT Thu Aug 9 2018 For the 18z TAFS, starting to get a cumulus field over the area. An upper level circulation very evident on water vapor imagery just to the west of the CWA and 2500-3000j/kg sfc based CAPE values will aid in convective development this afternoon. For now have gone with VCTS wording in TAFS but may need to bump up in an amendment later on if coverage becomes more than scattered. VFR conditions are expected outside of any convection. Would expect MVFR during convection and a brief period of IFR with any stronger storms. Main convection should diminish by 00-02z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Lindenberg
Hazardous weather outlook, Aug 9, 3:51 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 351 PM CDT Thu Aug 9 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 351 PM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Scattered thunderstorms will continue across the area into early this evening before diminishing. A few severe storms are possible with damaging downburst winds and hail up to the size of quarters the main potential severe weather hazards. Frequent lightning and brief torrential rainfall can also be expected from these storms. Heat index values in the mid to upper 90s will occur over west central Missouri and extreme southeast Kansas during the afternoon hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values in the mid to upper 90s will occur Friday afternoon across much of the area and across southern Missouri on Saturday afternoon. Afternoon and evening thunderstorms will be possible once again on Friday, especially across extreme southeastern Kansas and central Missouri. A few of these storms may again produce damaging downburst winds and hail up to the size of quarters. A few storms will then remain possible from Friday night through Sunday. A better coverage of thunderstorms is then expected from Monday through Wednesday as an upper level storm system slowly moves east through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Aug 9, 2:38 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Springfield MO 238 PM CDT THU AUG 9 2018 KSZ101-MOZ088-093-092030- Cherokee KS-Jasper MO-Newton MO- 238 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE...NORTHWESTERN NEWTON AND WESTERN JASPER COUNTIES UNTIL 330 PM CDT... At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over Oronogo, or near Joplin, moving southwest at 5 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Joplin... Webb City... Carl Junction... Baxter Springs... Columbus... Galena... Oronogo... Carterville... Duquesne... Duenweg... Airport Drive... Weir... Leawood... Lowell... Silver Creek... Alba... Scammon... Purcell... Shoal Creek Drive... Saginaw... This includes the following highways... Interstate 44 between mile markers 6 and 15. Interstate 49 between mile markers 34 and 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3730 9441 3702 9433 3702 9481 3733 9485 TIME...MOT...LOC 1938Z 043DEG 5KT 3718 9448 DSA
Special weather statement, Aug 9, 3:17 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
317 PM CDT THU AUG 9 2018
MOZ090-092100-
Greene MO-
317 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GREENE COUNTY UNTIL
400 PM CDT...
At 317 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ash Grove, or 14 miles southeast of Greenfield, moving south at 10
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Ash Grove...
LAT...LON 3728 9361 3728 9363 3731 9362 3737 9362
3737 9354 3725 9351 3724 9361
TIME...MOT...LOC 2017Z 357DEG 7KT 3732 9360
DSASpecial weather statement, Aug 9, 3:32 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
332 PM CDT THU AUG 9 2018
MOZ077-088-089-094-092115-
Barton MO-Jasper MO-Dade MO-Lawrence MO-
332 PM CDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTON...
NORTHWESTERN LAWRENCE...NORTHEASTERN JASPER AND SOUTHWESTERN DADE
COUNTIES UNTIL 415 PM CDT...
At 330 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, or 7 miles south of Lamar, moving south at 10 mph. Other
scattered strong storms were occuring in the area in northeast
Jasper and northwest Lawrence counties.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Carthage... Lockwood...
Jasper... Golden City...
Carytown... Lamar Heights...
Avilla... Oakton...
Red Oak... Dudenville...
Kenoma... Maple Grove...
Meinert... Boston...
This includes Interstate 49 between mile markers 43 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3749 9439 3745 9400 3722 9385 3714 9416
3719 9439
TIME...MOT...LOC 2030Z 357DEG 7KT 3739 9428
DSALocal storm report, Aug 9, 3:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT THU AUG 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 1 NNW JOPLIN 37.10N 94.52W
08/09/2018 E0.88 INCH JASPER MO PUBLIC
DIME TO NICKEL SIZE HAIL JUST NORTH OF
JOPLIN. TIME ESTIMATED FROM RADAR.
&&
CKRLocal storm report, Aug 9, 3:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT THU AUG 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND GST 1 NNW SAGINAW 37.03N 94.47W
08/09/2018 E60 MPH NEWTON MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED A 60 MPH WIND GUST
IN SAGINAW, MO.
&&
CKRSpecial weather statement, Aug 9, 4:03 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Springfield MO 403 PM CDT THU AUG 9 2018 MOZ105-092145- Ozark MO- 403 PM CDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK COUNTY UNTIL 445 PM CDT... At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near Gainesville, or 20 miles north of Mountain Home, moving south at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Norfork Lake... Gainesville... Hardenville... Sycamore... Tecumseh... Zanoni... Udall... LAT...LON 3673 9247 3674 9220 3650 9216 3650 9251 TIME...MOT...LOC 2103Z 357DEG 11KT 3663 9234 DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:50 PM CDT | Areal Flood Advisory | SGF | Dent, Texas | 3 hr |
| Aug 9, 1:03 PM CDT | Special Weather Statement | SGF | Benton | 27 min |
| Aug 9, 1:30 PM CDT | Special Weather Statement | SGF | Benton | 30 min |
| Aug 9, 1:50 PM CDT | Special Weather Statement | SGF | Barry | 25 min |
| Aug 9, 1:59 PM CDT | Special Weather Statement | SGF | Dade | 46 min |
| Aug 9, 2:35 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
| Aug 9, 2:38 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Aug 9, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 38 min |
| Aug 9, 3:17 PM CDT | Special Weather Statement | SGF | Greene | 43 min |
| Aug 9, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 38 min |
| Aug 9, 3:32 PM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Aug 9, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 36 min |
| Aug 9, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 32 min |
| Aug 9, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 39 min |
| Aug 9, 4:18 PM CDT | Special Weather Statement | SGF | Vernon | 27 min |
| Aug 9, 4:21 PM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| Aug 9, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, Newton | 44 min |
| Aug 9, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 46 min |
| Aug 9, 4:55 PM CDT | Special Weather Statement | SGF | Barton | 50 min |
| Aug 9, 5:11 PM CDT | Special Weather Statement | SGF | Cedar | 49 min |
| Aug 9, 5:15 PM CDT | Special Weather Statement | SGF | Barry | 45 min |
| Aug 9, 5:18 PM CDT | Special Weather Statement | SGF | Barry | 42 min |
| Aug 9, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 40 min |
| Aug 9, 5:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 36 min |
| Aug 9, 6:29 PM CDT | Special Weather Statement | SGF | Dade | 46 min |
| Aug 9, 6:53 PM CDT | Special Weather Statement | SGF | Taney | 37 min |
| Aug 9, 2:52 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 38 min |
| Aug 9, 4:56 PM CDT | Special Weather Statement | SGF | Crawford | 49 min |
| Aug 9, 5:22 PM CDT | Special Weather Statement | SGF | Cherokee | 38 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.